Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 16, 2019, 3:21 PM CDT for Tishomingo County, Mississippi. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 16, 2019, 3:30 PM CDT
- In force
- 9 min
- Issued by
- NWS Memphis, TN
County Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 102 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2121 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.5
The text
As transmitted.
779
WWUS84 KMEG 162021
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
321 PM CDT Sun Jun 16 2019
MSZ006-162030-
Tishomingo MS-
321 PM CDT Sun Jun 16 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...
Central Tishomingo County in northeastern Mississippi...
At 320 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Burton, or 11 miles
northwest of Tishomingo State Park, moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Tishomingo County should monitor this storm
closely.
LAT...LON 3465 8813 3464 8813 3461 8832 3480 8833
3500 8826 3500 8820 3492 8815 3490 8813
3489 8810
TIME...MOT...LOC 2020Z 223DEG 33KT 3468 8836
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:29 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 16, 12:29 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Memphis TN 1229 PM CDT Sun Jun 16 2019 .UPDATE... Updated for 18Z Aviation Forecast Discussion below. && .PREV DISCUSSION... /issued 1047 AM CDT Sun Jun 16 2019/ UPDATE... Latest GOES satellite imagery shows a distinct outflow boundary nearly parallel to the Mississippi River from Tunica, MS southwest into the ArkLaMiss. A few showers and thunderstorms have developed over northwest Mississippi as a result. Went ahead and bumped up POPs in that region for the next couple of hours. Multiple outflow boundaries will continue to push into the area through early afternoon, spawning scattered showers and thunderstorms across much of the area. Areal coverage of storms still looks to be around 50-60 percent, so no major changes were made to this afternoon's forecast. Temperatures are currently in the lower 80s areawide, and should reach into the upper 80s over the next couple of hours. This will yield MLCAPE values between 2000 and 3000 J/kg this afternoon. Due to weak shear aloft, the storm mode will likely be dominated by downbursts with damaging winds as the main threat. Any storms that can tap into the 20 kts or so of shear may become slightly organized with small hail as well. In addition, localized heavy rainfall is also possible as weak steering flow may result in very little movement of storms. The rest of the forecast is in good shape with no other changes needed. AC3 PREV DISCUSSION... /issued 343 AM CDT Sun Jun 16 2019/ DISCUSSION... A split flow synoptic pattern will persist through the next week, providing the Mid-South with an active period as far as convection is concerned. Currently, a shortwave trough is moving slowly east across the Southern Plains with a weak cold front extending from west TX to a surface low in northern IL. A stronger cold front is analyzed north of this boundary across the Great Lakes and Northern Plains. Convection has developed along the former cold front and will be sagging south overnight, potentially nearing the KY/MO borders toward 12z. The MCS over OK and north TX will continue east as well, but both systems are expected to weaken before arrival. The system approaching from the north may result in scattered showers/thunderstorms this morning, but the resultant outflow boundaries will initiate additional convection this afternoon. MLCAPE is progged to be ~2500 J/kg this afternoon so there is certainly ample instability. Precipitable water near 1.75" and a melting level near 14 kft will support efficient rain producing storms, but there is some mid-level dry air which will enhance the microburst potential. Will continue the mention of isolated strong storms in the HWO. Temperatures will again be near normal with highs generally in the upper 80s. Afternoon convection will be largely diurnally driven so we do expect weakening of storms and a decrease in coverage after sunset. That said, the NAMnest is developing some warm advection induced convection overnight, mainly along/north of I-40. PoPs were increased back to likely in northeast AR after 06z. The wave over the Southern Plains will move across the CWA on Monday. Large scale forcing for ascent will be maximized during the afternoon, but another decaying MCS may be approaching the MS River Monday morning. An additional outflow boundary from this convection will likely serve as a forcing mechanism for convective initiation tomorrow afternoon. Instability doesn't look as strong on Monday and the potential for strong to severe storms will be limited. As the trough moves east and subsidence overspreads the Mid-South on Tuesday, rain chances should trend downward from west to east. However, this respite will be short-lived as another trough approaches on Wednesday. This midweek system will swing across the Southern Plains on Wednesday, moving east across the CWA Wednesday night into early Thursday. Widespread showers and thunderstorms are expected during this period with the potential for 1-2" of rain across the Mid- South. While a few strong to severe storms cannot be ruled out, confidence is low given the litany of moving parts between now and then. Midweek temperatures will be held down a bit by rain and cloud cover with highs generally in the mid 80s and lows in the upper 60s and lower 70s. Conditions are expected to improve from west to east by Thursday afternoon as the trough moves east and the flow aloft transitions back to quasi-zonal. Low PoPs were maintained for Friday given the residual moisture/instability and outflow boundaries, but coverage should be limited. The subtropical ridge begins to build over the Southeast over the weekend, with mid-level height rises as far north as the OH Valley. There are some differences amongst the global models with the ECMWF/GEM depicting a stronger ridge and drier/warmer weather. Given the uncertainty and climatology, low PoPs were retained for Friday and Saturday with temperatures trending back to near normal. MJ && .AVIATION... 18Z TAFs Short term convection-allowing models (CAMs) continued to struggle with evolution of TSRA over the Arklamiss, into north MS this morning, often failing to initialize ongoing convection. 18Z MEM TAF delayed TSRA onset to 20Z, to account for possible development along the northwest flank of TSRA moving through north MS. Confidence not great however, given comparatively more stable appearance to the cumulus field on GOES visible imagery, and overlying convective cirrus from TSRA to south. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 16, 4:16 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 416 AM CDT Sun Jun 16 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-171100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 416 AM CDT Sun Jun 16 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong storms will be possible this afternoon. The primary hazard will be damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional strong storms will be possible across portions of the Mid-South Monday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 16, 1:18 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
118 PM CDT Sun Jun 16 2019
MSZ003-004-014-161900-
Tippah MS-Union MS-Benton MS-
118 PM CDT Sun Jun 16 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
Southwestern Tippah County in northeastern Mississippi...
Northwestern Union County in northeastern Mississippi...
Southeastern Benton County in northeastern Mississippi...
At 117 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Bethlehem, or 13 miles
east of Wall Doxey State Park, moving northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Tippah...northwestern Union and southeastern
Benton Counties should monitor this storm closely.
LAT...LON 3445 8918 3449 8925 3458 8925 3458 8930
3470 8930 3491 8912 3472 8888
TIME...MOT...LOC 1817Z 220DEG 27KT 3460 8925Special weather statement, Jun 16, 1:42 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
142 PM CDT Sun Jun 16 2019
MSZ013-022-161915-
Lafayette MS-Calhoun MS-
142 PM CDT Sun Jun 16 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CDT
FOR...
South central Lafayette County in northwestern Mississippi...
Northwestern Calhoun County in northeastern Mississippi...
At 142 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Banner, or 12 miles
southeast of Water Valley, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in south central Lafayette and northwestern Calhoun Counties
should monitor this storm closely.
LAT...LON 3404 8951 3424 8944 3412 8924 3407 8924
3397 8941
TIME...MOT...LOC 1842Z 225DEG 19KT 3405 8945Special weather statement, Jun 16, 2:11 PM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Memphis TN 211 PM CDT Sun Jun 16 2019 MSZ004-009-014>016-161945- Pontotoc MS-Tippah MS-Union MS-Lee MS-Prentiss MS- 211 PM CDT Sun Jun 16 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT FOR... Northeastern Pontotoc County in northeastern Mississippi... Southeastern Tippah County in northeastern Mississippi... Eastern Union County in northeastern Mississippi... Northwestern Lee County in northeastern Mississippi... Southwestern Prentiss County in northeastern Mississippi... At 211 PM CDT...a strong thunderstorm producing pea to dime size hail and winds to 45 mph was located over New Harmony, or 9 miles north of Trace State Park, moving northeast at 35 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Pontotoc...southeastern Tippah...eastern Union...northwestern Lee and southwestern Prentiss Counties should monitor this storm closely. LAT...LON 3427 8888 3440 8903 3470 8879 3447 8857 TIME...MOT...LOC 1911Z 225DEG 29KT 3439 8889
Special weather statement, Jun 16, 3:02 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
302 PM CDT Sun Jun 16 2019
MSZ006-162015-
Tishomingo MS-
302 PM CDT Sun Jun 16 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...
Northwestern Tishomingo County in northeastern Mississippi...
At 302 PM CDT...a strong thunderstorm producing dime size hail and
winds to 40 mph was located near Pineflat, or 8 miles west of J P
Coleman State Park, moving northeast at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Tishomingo County should monitor this storm
closely.
LAT...LON 3488 8832 3492 8837 3499 8836 3500 8835
3500 8820 3498 8819
TIME...MOT...LOC 2002Z 221DEG 14KT 3495 8831Special weather statement, Jun 16, 3:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
318 PM CDT Sun Jun 16 2019
ARZ027-162045-
Poinsett AR-
318 PM CDT Sun Jun 16 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...
Northwestern Poinsett County in eastern Arkansas...
At 317 PM CDT...a strong thunderstorm producing dime size hail and
winds at least 50 mph was located near Grubbs, or 11 miles east of
Newport, moving northeast at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Poinsett County should monitor this storm
closely.
LAT...LON 3570 9104 3571 9102 3571 9095 3553 9080
3546 9104
TIME...MOT...LOC 2017Z 239DEG 14KT 3558 9104Special weather statement, Jun 16, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
321 PM CDT Sun Jun 16 2019
MSZ006-162030-
Tishomingo MS-
321 PM CDT Sun Jun 16 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...
Central Tishomingo County in northeastern Mississippi...
At 320 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 45 mph was located near Burton, or 11 miles
northwest of Tishomingo State Park, moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Tishomingo County should monitor this storm
closely.
LAT...LON 3465 8813 3464 8813 3461 8832 3480 8833
3500 8826 3500 8820 3492 8815 3490 8813
3489 8810
TIME...MOT...LOC 2020Z 223DEG 33KT 3468 8836The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:44 AM CDT | Special Weather Statement | MEG | Panola | 46 min |
| Jun 16, 12:10 PM CDT | Special Weather Statement | MEG | Lafayette | 35 min |
| Jun 16, 12:37 PM CDT | Special Weather Statement | MEG | Yalobusha | 38 min |
| Jun 16, 12:49 PM CDT | Special Weather Statement | MEG | Lafayette | 41 min |
| Jun 16, 12:56 PM CDT | Special Weather Statement | MEG | Tunica | 34 min |
| Jun 16, 1:18 PM CDT | Special Weather Statement | MEG | Benton | 42 min |
| Jun 16, 1:42 PM CDT | Special Weather Statement | MEG | Calhoun | 33 min |
| Jun 16, 2:11 PM CDT | Special Weather Statement | MEG | Union | 34 min |
| Jun 16, 3:02 PM CDT | Special Weather Statement | MEG | Tishomingo | 13 min |
| Jun 16, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 24 min |
| Jun 16, 5:47 PM CDT | Special Weather Statement | MEG | Lake, Obion | 28 min |
| Jun 16, 6:43 PM CDT | Special Weather Statement | MEG | Weakley | 32 min |
| Jun 16, 3:18 PM CDT | Special Weather Statement | MEG | Poinsett | 27 min |
| Jun 16, 4:09 PM CDT | Special Weather Statement | MEG | Craighead | 36 min |
| Jun 16, 4:16 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 29 min |
| Jun 16, 4:33 PM CDT | Special Weather Statement | MEG | Mississippi | 42 min |
| Jun 16, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 47 min |
| Jun 16, 5:03 PM CDT | Special Weather Statement | MEG | Clay | 27 min |
| Jun 16, 5:19 PM CDT | Special Weather Statement | MEG | Mississippi | 41 min |
| Jun 16, 4:52 PM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 53 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.